Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 2, 2018, 9:53 PM CDT for Whiteside County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2018, 9:53 PM CDT (02:53 UTC)
- Expired
- May 2, 2018, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:30 PM CDT | HAIL 1.25 | 5 Sw Prophetstown, IL | LOTS OF HAIL - THERE WAS A FEAR THAT WINDOWS WOULD BREAK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted.
905
WUUS53 KDVN 030253
SVRDVN
ILC195-030345-
/O.NEW.KDVN.SV.W.0015.180503T0253Z-180503T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
953 PM CDT WED MAY 2 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Whiteside County in northwestern Illinois...
* Until 1045 PM CDT
* At 953 PM CDT, a severe thunderstorm was located over Prophetstown,
or 11 miles south of Morrison, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
Emerson, Fenton, Yeoward Addition, Whiteside County Airport, Galt,
Portland Corners, Prophetstown State Recreation Area, Spring Hill,
Hamilton Corners, Como, Leon Corners, Denrock, Grimes Addition and
Douglas Park.
This includes Interstate 88 between mile markers 20 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4159 8963 4158 8967 4158 9004 4172 9009
4184 8963
TIME...MOT...LOC 0253Z 255DEG 29KT 4164 8996
HAIL...1.00IN
WIND...<50MPH
$$
Gibbs4 follow-up statements
004
WWUS53 KDVN 030255
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
955 PM CDT WED MAY 2 2018
ILC195-030345-
/O.CON.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
955 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...
At 955 PM CDT, a severe thunderstorm was located over Prophetstown,
or 11 miles south of Morrison, moving east at 35 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
Emerson, Fenton, Yeoward Addition, Whiteside County Airport, Galt,
Portland Corners, Prophetstown State Recreation Area, Spring Hill,
Hamilton Corners, Como, Leon Corners, Denrock, Grimes Addition and
Douglas Park.
This includes Interstate 88 between mile markers 20 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4159 8963 4158 8967 4158 9004 4172 9009
4184 8963
TIME...MOT...LOC 0255Z 255DEG 29KT 4164 8994
HAIL...1.75IN
WIND...<50MPH
$$
Gibbs808
WWUS53 KDVN 030303
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1003 PM CDT WED MAY 2 2018
ILC195-030345-
/O.CON.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
1003 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...
At 1003 PM CDT, a severe thunderstorm was located near Tampico, or 11
miles southwest of Rock Falls, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
Emerson, Yeoward Addition, Whiteside County Airport, Galt,
Prophetstown State Recreation Area, Hamilton Corners, Como, Leon
Corners, Grimes Addition, Douglas Park and Agnew.
This includes Interstate 88 between mile markers 26 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4159 8963 4158 8967 4158 8996 4175 8998
4184 8963
TIME...MOT...LOC 0303Z 255DEG 29KT 4166 8985
HAIL...1.00IN
WIND...<50MPH
$$
Gibbs482
WWUS53 KDVN 030313
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1013 PM CDT WED MAY 2 2018
ILC195-030345-
/O.CON.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
1013 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...
At 1013 PM CDT, a severe thunderstorm was located near Tampico, or 7
miles southwest of Rock Falls, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
Emerson, Yeoward Addition, Whiteside County Airport, Galt,
Prophetstown State Recreation Area, Hamilton Corners, Como, Leon
Corners, Grimes Addition, Douglas Park and Agnew.
This includes Interstate 88 between mile markers 26 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 8963 4158 8967 4158 8996 4175 8998
4184 8963
TIME...MOT...LOC 0313Z 255DEG 29KT 4168 8975
HAIL...1.00IN
WIND...<50MPH
$$
Gibbs277
WWUS53 KDVN 030336
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1036 PM CDT WED MAY 2 2018
ILC195-030346-
/O.EXP.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
1036 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4159 8963 4158 8967 4158 8996 4175 8998
4184 8963
TIME...MOT...LOC 0336Z 255DEG 29KT 4172 8953
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:37 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 2, 6:37 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 637 PM CDT Wed May 2 2018 ...00Z AVIATION UPDATE... .SYNOPSIS... Issued at 336 PM CDT Wed May 2 2018 The latest sfc analysis continues to show quasi-stationary boundary undulating almost in place from the northeastern GRT LKS, down bi- secting IA from northeast-to-southwest, and acrs central KS. Pooled sfc DPTs in the low to mid 60s to the lee of this feature acrs much of the local area driving buoyancy/CAPEs of 1000-2000 J/KG. But lack of much of a trigger/forcing and CAP aloft has kept a lid on much of any convection so far. But the special sounding released form the local office shows that the CAP has eroded and RADAR indicating that things are perculating. Deep southwestern CONUS effectively arching active southwesterlies up acrs the southern/central plains and the mid/ upper MS RVR Valley. The area will continue to be under the gun for rounds of strong to severe convection into Thu night. After the TROF pushes east through the region, fair and seasonably warm weather left in it's wake until a northwest flow system brings about the next chance of precipitation from late Saturday night into Sunday. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 336 PM CDT Wed May 2 2018 Front continuing to sag into the cwa will be the focus for convection tonight. Main window for severe weather potential will be this evening possibly into the early overnight, with aid of the low level jet and approaching shortwave. Mode appears to be multicell with hail and wind threat, with potential for some linear segments possibly evolving upscale from KS/MO/sw IA into a QLCS and moving along/s of front with attendant damaging wind threat. Anticipate a decrease in convection coverage late tonight through Thursday AM with waning nocturnal LLJ and weak subsidence in wake of passing wave and any organized convection. Then will storms redevelop by mid afternoon along any residual outflow boundaries, with some potential for strong to isolated severe storms. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 336 PM CDT Wed May 2 2018 Main window for severe threat Thursday looks to once again favor the evening with main forcing /height falls aloft/ beginning to overspread the area. Trend has been to slow a bit more with positive tilt trough, and so may see more organized convection developing to our west propagating into cwa during the evening with a damaging wind and large hail threat. Also a non-zero tornado threat exists should convection grow upscale into QLCS, or ahead of surface low where winds locally backed enhancing low level SRH. Still anticipate around an inch of rain widespread by Friday morning with areas of higher amounts of 2+ inches in locations where storms move over repeatedly. Drying out and pleasant weather then for Friday into Saturday as weak high pressure builds quickly into the region. Still indications of another front for late Saturday into early Sunday with chance of showers and possibly a few storms. Then another stretch of dry and pleasant weather to start next week, with indications of our next precipitation chances toward the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 633 PM CDT Wed May 2 2018 Frontal boundary will continue to sag across the terminals tonight providing the focus for showers and storms. Conditions will be IFR to MVFR in the storms with hail and gusty winds possible. Post frontal cooler air and moisture will lead to low clouds with IFR to MVFR ceilings developing tonight. IFR to MVFR conditions will gradually improve to VFR tomorrow. There is a chance of storms mainly during the afternoon, with better chances Thursday evening. && .HYDROLOGY... Issued at 1230 PM CDT Wed May 2 2018 Widespread forecasted rainfall of 1 to 2 inches is currently expected by Friday morning. This, on top of the current snowmelt flood working downstream the Mississippi River, will result in Minor to Moderate flooding along some stretches of the river. The Mississippi River at New Boston is now expected to reach the Moderate Flood Stage level. Otherwise, no changes to flood forecast categories were made at this time. Due to some uncertainty in the 24 to 36 hour rainfall forecast amounts, Mississippi River level forecasts may vary from what is currently being indicated. However, the NCRFC notes that any rainfall on top of the current record snowmelt flood wave would push the main stem Mississippi River a bit higher. If significant rainfall does NOT occur in the next 36 hours, these forecast crests may be lowered. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...05 LONG TERM...05 AVIATION...05 HYDROLOGY...14
Hazardous weather outlook, May 2, 3:56 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 356 PM CDT Wed May 2 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 356 PM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will continue to develop this afternoon and move across portions of the Outlook Area through early evening. then another round of storms is expected to move into the area from the southwest after mid evening and into the overnight. Severe weather is possible with both rounds, with the main threats being large hail and wind gusts up to 60 mph. Areas that manage to get hit by a couple of rounds of storms may receive locally heavy rainfall. Flooding is expected along portions of the Mississippi River late this week and into the following week. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Severe thunderstorms are likley Thursday afternoon and evening. The Storm Prediction Center has the entire area in a slight risk for severe storms on Thursday. Damaging winds, large hail, and a few tornadoes will all be possible. Locally heavy rainfall will also be a factor under the passing thunderstorm clusters. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening, and again Thursday afternoon and evening. Please report any severe weather to the Quad Cities Weather Forecast Office.
In the hours before
Local storm report, May 2, 8:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 5 NNE HITT 42.07N 89.70W
05/02/2018 E2.00 INCH CARROLL IL PUBLIC
VIA FACEBOOK...DELAYED REPORT.
&&
GROSSLocal storm report, May 2, 8:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HEAVY RAIN 2 NNW WILLIAMSTOWN 41.59N 91.75W
05/02/2018 M1.60 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL FROM THE FIRST ROUND OF STORMS
0819 PM HAIL SW KALONA 41.48N 91.71W
05/02/2018 E0.25 INCH WASHINGTON IA TRAINED SPOTTER
0848 PM HEAVY RAIN 1 NW WILLIAMSTOWN 41.58N 91.75W
05/02/2018 M2.30 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL IN THE PAST HOUR
&&
TESLocal storm report, May 2, 8:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM LIGHTNING WSW KALONA 41.49N 91.71W
05/02/2018 WASHINGTON IA TRAINED SPOTTER
LIGHTNING STRIKE DAMAGED A HOME IN THE 200 BLOCK OF C
AVE.
&&
TESLocal storm report, May 2, 9:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 SE SAVANNA 42.06N 90.09W
05/02/2018 M1.00 INCH CARROLL IL TRAINED SPOTTER
0530 PM HAIL 4 W MOUNT CARROLL 42.09N 90.05W
05/02/2018 M0.75 INCH CARROLL IL TRAINED SPOTTER
0535 PM HAIL 4 SSE MOUNT CARROLL 42.05N 89.94W
05/02/2018 M1.00 INCH CARROLL IL TRAINED SPOTTER
0553 PM HAIL 4 N HITT 42.05N 89.73W
05/02/2018 M1.25 INCH CARROLL IL TRAINED SPOTTER
0554 PM HAIL 5 NNE HITT 42.07N 89.70W
05/02/2018 E2.00 INCH CARROLL IL PUBLIC
VIA FACEBOOK...DELAYED REPORT.
0554 PM HAIL CLINTON 41.84N 90.23W
05/02/2018 M1.00 INCH CLINTON IA CO-OP OBSERVER
DELAYED REPORT
0600 PM HAIL 2 ESE CLINTON 41.83N 90.21W
05/02/2018 M0.75 INCH CLINTON IA TRAINED SPOTTER
0621 PM HAIL MORRISON 41.81N 89.97W
05/02/2018 M1.00 INCH WHITESIDE IL TRAINED SPOTTER
0625 PM HAIL MORRISON 41.81N 89.97W
05/02/2018 M1.75 INCH WHITESIDE IL TRAINED SPOTTER
0627 PM HAIL 1 WNW MORRISON 41.81N 89.98W
05/02/2018 M1.50 INCH WHITESIDE IL TRAINED SPOTTER
0657 PM HAIL PARNELL 41.58N 92.00W
05/02/2018 M0.25 INCH IOWA IA TRAINED SPOTTER
0704 PM TSTM WND DMG 2 N WHAT CHEER 41.43N 92.35W
05/02/2018 KEOKUK IA EMERGENCY MNGR
POWER POLE BLOWN DOWN
0724 PM HAIL 1 NW WILLIAMSTOWN 41.58N 91.75W
05/02/2018 M1.00 INCH JOHNSON IA TRAINED SPOTTER
0748 PM HAIL 1 S HILLS 41.55N 91.53W
05/02/2018 M1.00 INCH JOHNSON IA TRAINED SPOTTER
0748 PM HEAVY RAIN 1 S HILLS 41.55N 91.53W
05/02/2018 M1.34 INCH JOHNSON IA TRAINED SPOTTER
TORRENTIAL RAIN. WATER IS POOLING ON THE YARD.
0759 PM TSTM WND GST HILLS 41.57N 91.54W
05/02/2018 E60.00 MPH JOHNSON IA EMERGENCY MNGR
0800 PM HAIL HILLS 41.57N 91.54W
05/02/2018 M0.75 INCH JOHNSON IA TRAINED SPOTTER
0814 PM HAIL 2 SE IOWA CITY 41.64N 91.51W
05/02/2018 M0.88 INCH JOHNSON IA TRAINED SPOTTER
PENNY TO NICKLE SIZE HAIL
0814 PM HEAVY RAIN 2 SE IOWA CITY 41.64N 91.51W
05/02/2018 M1.30 INCH JOHNSON IA TRAINED SPOTTER
STREET IS FULL OF WATER.
0819 PM HAIL SW KALONA 41.48N 91.71W
05/02/2018 E0.25 INCH WASHINGTON IA TRAINED SPOTTER
0820 PM LIGHTNING WSW KALONA 41.49N 91.71W
05/02/2018 WASHINGTON IA TRAINED SPOTTER
LIGHTNING STRIKE DAMAGED A HOME IN THE 200 BLOCK OF C
AVE.
0823 PM HEAVY RAIN 2 NNW WILLIAMSTOWN 41.59N 91.75W
05/02/2018 M1.60 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL FROM THE FIRST ROUND OF STORMS
0848 PM HEAVY RAIN 1 NW WILLIAMSTOWN 41.58N 91.75W
05/02/2018 M2.30 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL IN THE PAST HOUR
&&
GROSSSpecial weather statement, May 2, 9:30 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
930 PM CDT WED MAY 2 2018
ILC073-161-195-030300-
Rock Island-Whiteside-Henry-
930 PM CDT WED MAY 2 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROCK ISLAND...
SOUTHWESTERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES UNTIL 1000 PM
CDT...
At 930 PM CDT, a strong thunderstorm was located over Port Byron, or
10 miles east of Bettendorf, moving east at 40 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Prophetstown, Port Byron, Erie, Rapids City, Cordova, Lyndon,
Hooppole, Hillsdale, Portland Corners, Prophetstown State Recreation
Area, Spring Hill, Hamilton Corners, Leon Corners, Denrock, Shady
Beach and Joslin.
This includes the following highways...
Interstate 80 in Illinois between mile markers 1 and 2.
Interstate 88 between mile markers 5 and 29.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Illinois...and east central Iowa.
LAT...LON 4148 8990 4156 9037 4158 9037 4159 9035
4159 9034 4165 9034 4168 9033 4169 9031
4170 9031 4174 8989
TIME...MOT...LOC 0230Z 272DEG 33KT 4162 9029
GibbsSpecial weather statement, May 2, 9:51 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
951 PM CDT WED MAY 2 2018
ILC073-161-IAC139-163-030315-
Rock Island-Henry-Scott-Muscatine-
951 PM CDT WED MAY 2 2018
...A THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT ROCK
ISLAND...NORTHWESTERN HENRY...SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES UNTIL 1015 PM CDT...
At 950 PM CDT, slow moving thunderstorms were located across the
Quad Cities, moving east at 15 mph. 1 to 2 inches of rain have
fallen across the area. Another 1 inch of rain is possible.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Colona, Milan, Le Claire, Coal Valley, Hampton, Orion, Port
Byron, Walcott, Blue Grass, Buffalo, Andalusia, Rapids City and
Princeton.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 280 and 306.
Interstate 80 in Illinois between mile markers 1 and 17.
Interstate 74 in Illinois between mile markers 1 and 21.
Interstate 88 between mile markers 1 and 12.
Interstate 280 between mile markers 1 and 18.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4133 9020 4133 9090 4173 9087 4173 9024
4172 9023 4170 9024 4169 9023 4168 9023
4166 9018
TIME...MOT...LOC 0250Z 265DEG 15KT 4150 9071
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:30 PM CDT | Special Weather Statement | DVN | Whiteside | 30 min |
| May 2, 9:51 PM CDT | Special Weather Statement | DVN | Rock Island | 24 min |
| May 2, 10:18 PM CDT | Special Weather Statement | DVN | Rock Island | 87 min |
| May 3, 11:15 AM CDT | River Flood Watch | DVN | Carroll, Jo Daviess | 11 hr |
| May 3, 11:15 AM CDT | River Flood Watch | DVN | Hancock | 7 days |
| May 3, 11:15 AM CDT | River Flood Watch | DVN | Hancock | 16 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.